My symptoms are the following: Boating, weight gain, dizziness, irritablity and higher sugar levels. I have had these symptoms for years. I had many test done and they all came back negative. The only thing doctors found was that I had a slow gastric emptying. They are not sure why. Just to back track when I was breastfeeding I did not have this problem. The weight came off very quickly and I did not have any bloating. I am a very active, otherwise healthy person and there is no reason to have this additional 30 pounds. As soon as I stopped breastfeeding I immediatley started gaining weight and bloating etc..... I know that breastfeeding burns alot of calories but I have a great diet and exercise. Here is the conclusion that I alone and/or with my doctors conluded: My nerves or muscles tissues do not seem to contract at all or enough. They have prescribed me Domperidone and it seems to make a difference so far. This is when when I breastfed it made my stomach and muscles contract then when I stopped so did the contracting. The thing is that they do not know why this is so and what to do about it. I cannot stay on Domperidone for a long time. I am not diabetic but when I do not having any halp pushing the food through my body, my sugar levels are higher. Now that I am on medication my sugar levels are normal. It is as though it is all connected. I am tired of being so depressed and embarrased to leave my house because I look so fat for no reason at all. Why is this happening to me and what can I do to fix this problem???
Is your stomach acid low?
If so,food will stay in your stomach longer since it takes longer to digest them ,somewhere I read there is a possibility that low stomach acid will cause the valve between stomach and small intestine not to open.
You can drink cranberry or pineapple juice to raise the stomach acid level,even OJ works,altho not as effective as the other two .
There could be and the only reason I suggested it is because I had the exact same symptoms and found a huge ovarian cyst on my right ovary. I was gaining weight and couldn't go to the bathroom properly without taking laxatives (not good) and I felt horrible. Just a thought for you.
wow. this is a very old thread but i actually found it by following a thread here...
i assume kmas in that thread is kirstens here? i was looking because my wife has exactly the same symptoms.
anyway i was quite amazed to see a post 2 years later in that thread stating kirstens problem was solved and is indeed Low stomach acid as originally suggested by yoshi above! :) good work yoshi. Long shot but i'll try scheduling for my wife to also see someone about this possibility
there is a test that checks the level of empting under x-ray there is no name for it and i have it im on reglan now i take alot of meds that i thought could be the cause but the doctors say no.it took years for the rite doctor to do the rite test
I actually just spent a week in the hospital where i underwent all kinds of tests, one of them being the gastric emptying study. They concluded that my stomach is not contracting causing slow emptying of my stomach and prescribes be reglan. I have only been on it for a couple days and i already feel loads better then I have in a very long time. Maybe this is a drug for you to look into.
Wow- this sounds just to familiar, I have gained 40 pounds in a short time. I tell my Dr's that I do not overeat, I am diabetic and have had lots of gas, poops that float, do not empty out often and have a hard stomach, feel so full after I eat. I feel as though my Dr thinks I am crazy, he is always directing me to the mydiary website. How do you get Doc's to listen? I really do not overeat on bad food. I may overeat the amount of salad! I am going to take both of these drug ideas back to my Dr. Thank you for the info ~heybert
Wow glad I found this site. I have had every test also. I had the slow emptying stomach test and proved that I do have a slow emptying stomach. Dr. wanted to know the cause of that - I'm not diabetic. Took the CT-Scan. All organs look great. And yet I feel like I have a brick laying on my stomach. They can find no cause. I did have ovarian cyst - 7 years ago. They actually had to operate because of a previous c-section (scar tissue). I have been prescribed Reglan and wonder why take it - Dr. will only give it to me for 2 weeks no longer because of the risks. I wonder if scar tissue can be surrounding my stomach - they can't see scar tissue on x-ray. Gained 30 lbs. also, depressed about the daily bloating, hardly eat. At least I know now that I'm not crazy. It isn't just me. Just looking for an answer.
Have you been tested for H. Pylori ? I have been in constant abdominal pain for 10 years,been taking narcotics for years. Also i have digestive problems and i dont eat much but gained 70 pounds, i have tried eveything to lose weight, even starving which turned out to not be a good idea because i need to eat taking so many meds.
I have been to so many doctors i lost count, including to 2 mayo clinics. I was able to lose 30 pounds over a number of years, seems like i should be losing weight not gaining. I just went to an internal medicine doctor last week, i stay very bloated. He tested me for H. Pylori and it came back positive. This bacteria can have alot of different symptoms. The doctor prescribed me massive amounts of antibiotics and prilosec, already in 10 years my pain is minimum, my digestive problems are better and some of my bloating is gone. You might want to check into this, H. Pylori if you have it can cause big problems in the future including cancer. Dont skip meals eat 4-6 small meals and walking 4-5 days a week should help you lose some weight.
Hi I know this is a really old thread but I found that the issues that were originslly mentioned by Kirsten ALL were the same as my own. My doctors did a gastric emptying study & found that I had gastroparesis... 20 years & 27 surgeries later at 33 years old I am now severely overweight! Can gain weight at the drop of a dime but I finally found a surgeon who wants to implant the gastric pacemaker. He says it may make a world of difference in my quality of life. Anyone had this done? Any details u want to share will be greatly appreciated. For those who are still searching for your miracle or pain relief, nausea, etc DON'T give up, remember u weren't born to fail!
I have been on Prilosec for years because of my heartburn. I recently started to gain weight for no reason. I noticed decreased bowel movement which caused me to look at Gastric Emptying. I recently saw a study linking Prilosec to Dementia. I have switched to a H2 antagonist because of this. I have noticed that after 1 week that my bowel movements are at least daily and I have lost weight (10lbs) and I don't feel like I have a "hard stomach". Hopefully this is just not a temporary thing. My heartburn is minor and manageable with the H2 antagonist. Anyone else had similar experiences?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.